Home » Frequently asked Questions on Health » Why do I develop persistent hiccups?

Why do I develop persistent hiccups?

Q: I am a 22 years old male, and am suffering from acute pharyngitis for the last few days. I took azithromycin (500 mg) once daily and paracetamol tablets for fever. But on the second day of medication, I developed persistent hiccups, which lasted for a week. My doctor told me that it is due to gastritis secondary to azithromycin and paracetamol. The hiccups were controlled by taking pantoprazole and Baclofen. How long do I need to follow the restricted diet? Presently, I am asked to refrain from tea, coffee, hot and spicy food and fried food items.

A:It is very likely that your symptoms were secondary to the antibiotics and if the symptoms have resolved you should stop pantoprazole, which is a very potent suppressor of the stomach acid. You should be able to eat a normal diet without any restrictions. If however symptoms recurs you would need an endoscopic investigation of the stomach to ensure that it is normal as it is not desirable to use strong acid-suppressing drugs without proper investigations.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------